Thunderstorm Wind, Fall River
- When
- June 14, 6:30 PM MST
- Where
- Fall River County, 7.73 mi WNW of Provo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.207, -103.999
Wind gusts were estimated at 60 mph.
A severe thunderstorm clipped extreme southwestern Fall River County, producing 60 mph wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm clipped extreme southwestern Fall River County, producing 60 mph wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 14, 6:08 PM MST, 22 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 708 PM MDT SAT JUN 14 2014 .UPDATE... ISSUED AT 702 PM MDT SAT JUN 14 2014 CLUSTER OF TSTMS MOVING MOVING OUT OF NERN WY INTO SWRN SD/BLKHLS...AND THE LATEST HRRR SHOWS THIS ACTIVITY CONTINUING TO PROGRESS EWD ACROSS OUR SRN ZONES THIS EVE SO HAVE UPPER THE POPS CONSIDERABLE FOR THAT AREA. REST OF FCST MOSTLY UNCHANGED. && .SHORT TERM...THIS EVENING THROUGH SUNDAY NIGHT ISSUED AT 200 PM MDT SAT JUN 14 2014 UPPER LEVEL ANALYSIS HAS CLOSED LOW OVER MONTANA WITH SOUTHWEST FLOW ACROSS THE NORTHERN PLAINS. COMPLEX OF MORNING STORMS HAS EXITED THE AREA INTO CENTRAL SOUTH DAKOTA...WHILE ANOTHER LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS EASTERN WYOMING AND SOUTHEAST MONTANA AND IS MOVING INTO WESTERN SOUTH DAKOTA AT THE MOMENT. AT THE SURFACE...LOW PRESSURE TROF HAS SHIFTED INTO EASTERN SOUTH DAKOTA WITH NORTHERN ROCKIES HIGH PRESSURE NOSING INTO WESTERN PORTIONS OF THE FORECAST AREA. TEMPERATURES ARE CURRENTLY IN THE 60S...WITH SOME 50S ACROSS PARTS OF NORTHEAST WYOMING AND THE BLACK HILLS. WINDS ARE BREEZY IN SPOTS OUT OF THE NORTH TO NORTHWEST. TONIGHT...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS AND THEN START TO DISSIPATE AFTER SUNSET IN MOST AREAS. HOWEVER...ACTIVITY COULD LINGER PAST MIDNIGHT OVER SOUTH CENTRAL SD AS TAIL END OF SHORTWAVE CLIPS THE AREA. LOWS WILL BE IN THE 40S AND LOWER 50S IN MOST AREAS...WITH SOME 30S POSSIBLE IN THE BLACK HILLS. SUNDAY...ZONAL FLOW/WEAK RIDGING WILL DEVELOP OVER THE AREA FOR A BRIEF TIME AS CLOSED LOW LIFTS INTO SOUTH CENTRAL CANADA. THIS WILL BRING MAINLY DRY CONDITIONS SUNDAY INTO SUNDAY NIGHT. BRISK WESTERLY WINDS WILL DEVELOP ACROSS NORTHERN AND EASTERN PORTIONS OF THE CWA ON BACK EDGE OF EXITING LOW PRESSURE SYSTEM. HIGHS WILL BE IN THE MID 60S TO MID 70S UNDER MOSTLY SUNNY SKIES. LOWS WILL FALL INTO THE 40S AND 50S SUNDAY NIGHT. && .LONG TERM...MONDAY THROUGH SATURDAY ISSUED AT 200 PM MDT SAT JUN 14 2014 AN UPPER LEVEL TROUGH WILL SLOWLY MOVE FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS MONDAY THROUGH FRIDAY OF NEXT WEEK. MODELS DIFFERENT SOMEWHAT ON THE EXACT DISPOSITION OF EACH SHORTWAVE...AS WELL AS ANY 500MB CUTOFF LOWS. BUT THE PATTERN STRONGLY SUGGESTS ACTIVE WEATHER WITH DAILY CHANCES FOR SHRA/TSRA AND AT LEAST A COUPLE DAYS OF SEVERE WEATHER POSSIBLE. TEMPERATURES WILL WAVER SOFTLY ON EITHER SIDE OF SEASONAL. && .AVIATION...FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON ISSUED AT 200 PM MDT SAT JUN 14 2014 SCATTERED SHRA/TSRA WILL CONTINUE THROUGH THIS EVENING WITH LOCAL IFR CIGS/VSBYS. OUTSIDE OF PRECIPITATION...MAINLY VFR CONDITIONS EXPECTED THROUGH SUNDAY MORNING. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && UPDATE...JOHNSON SHORT TERM...15 LONG TERM...HELGESON AVIATION...HELGESON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 649 AM MDT SAT JUN 14 2014 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-151300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 649 AM MDT (749 AM CDT) SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA TODAY INTO TONIGHT...ESPECIALLY OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD BE STRONG TO SEVERE DURING THE DAY WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSETTLED PATTERN IS EXPECTED TO BRING DAILY CHANCES FOR THUNDERSTORMS DURING MUCH OF NEXT WEEK. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL SOUTH DAKOTA ON MONDAY. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
448 PM MDT SAT JUN 14 2014
WYZ055-142330-
SOUTHERN CAMPBELL WY-
448 PM MDT SAT JUN 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CAMPBELL COUNTY
UNTIL 530 PM MDT...
AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF PINE TREE JUNCTION...OR 29 MILES
SOUTHWEST OF WRIGHT...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PINE TREE JUNCTION...
&&
LAT...LON 4366 10602 4369 10539 4348 10542 4349 10601
4350 10603 4365 10604
TIME...MOT...LOC 2248Z 274DEG 30KT 4356 10598
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
533 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 24 SSW SAVAGETON 43.54N 105.97W
06/14/2014 E1.00 INCH CAMPBELL WY PUBLIC
&&
POJORLIEThe Rapid City radar (KUDX), 139 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2014Every state in 2014This day in weather historyWarnings in South Dakota, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518151.